Multiple periodic solutions to nonlinear discrete Hamiltonian systems. (English) Zbl 1152.39013

The author considers discrete Hamiltonian systems that are discrete analogs of the continuous systems of the form \( \dot x(t) =J\nabla H(x(t)), \) where \(J\) is the standard symplectic matrix, \(\nabla H\) is the gradient of a function \(H\). Using the Morse Index theory he gives several sufficient conditions for the existence of multiple \(p\)-periodic solutions to the discrete systems with \(p\) being a prime number.


39A11 Stability of difference equations (MSC2000)
37J45 Periodic, homoclinic and heteroclinic orbits; variational methods, degree-theoretic methods (MSC2010)
37J10 Symplectic mappings, fixed points (dynamical systems) (MSC2010)
39A12 Discrete version of topics in analysis
Full Text: DOI EuDML


[1] Chang K-C: Infinite-Dimensional Morse Theory and Multiple Solution Problems, Progress in Nonlinear Differential Equations and Their Applications. Volume 6. Birkhäuser, Boston, Mass, USA; 1993.
[2] Ekeland I: Convexity Methods in Hamiltonian Mechanics, Results in Mathematics and Related Areas (3). Volume 19. Springer, Berlin, Germany; 1990. · Zbl 0707.70003
[3] Long Y: Index Theory for Symplectic Paths with Applications, Progress in Mathematics. Volume 207. Birkhäuser, Basel, Switzerland; 2002.
[4] Mawhin J, Willem M: Critical Point Theory and Hamiltonian Systems, Applied Mathematical Sciences. Volume 74. Springer, New York, NY, USA; 1989. · Zbl 0676.58017
[5] Rabinowitz PH: Minimax Methods in Critical Point Theory with Applications to Differential Equations, CBMS Regional Conference Series in Mathematics. Volume 65. American Mathematical Society, Providence, RI, USA; 1986.
[6] Ahlbrandt CD, Peterson AC: Discrete Hamiltonian Systems, Kluwer Texts in the Mathematical Sciences. Volume 16. Kluwer Academic Publishers, Dordrecht, The Netherlands; 1996.
[7] Bohner, M, Linear Hamiltonian difference systems: disconjugacy and Jacobi-type conditions, Journal of Mathematical Analysis and Applications, 199, 804-826, (1996) · Zbl 0855.39018
[8] Erbe, LH; Yan, PX, Disconjugacy for linear Hamiltonian difference systems, Journal of Mathematical Analysis and Applications, 167, 355-367, (1992) · Zbl 0762.39003
[9] Hartman, P, Difference equations: disconjugacy, principal solutions, Green’s functions, complete monotonicity, Transactions of the American Mathematical Society, 246, 1-30, (1978) · Zbl 0409.39001
[10] Guo, Z; Yu, J, Periodic and subharmonic solutions for superquadratic discrete Hamiltonian systems, Nonlinear Analysis: Theory, Methods & Applications, 55, 969-983, (2003) · Zbl 1053.39011
[11] Zhou, Z; Yu, J; Guo, Z, The existence of periodic and subharmonic solutions to subquadratic discrete Hamiltonian systems, The ANZIAM Journal, 47, 89-102, (2005) · Zbl 1081.39019
[12] Guo, Z; Yu, J, Multiplicity results for periodic solutions to second-order difference equations, Journal of Dynamics and Differential Equations, 18, 943-960, (2006) · Zbl 1109.39007
[13] Guo, Z; Yu, J, Existence of periodic and subharmonic solutions for second-order superlinear difference equations, Science in China A, 46, 506-515, (2003) · Zbl 1215.39001
[14] Guo, Z; Yu, J, The existence of periodic and subharmonic solutions of subquadratic second order difference equations, Journal of the London Mathematical Society, 68, 419-430, (2003) · Zbl 1046.39005
[15] Zhou, Z; Yu, J; Guo, Z, Periodic solutions of higher-dimensional discrete systems, Proceedings of the Royal Society of Edinburgh, 134, 1013-1022, (2004) · Zbl 1073.39010
[16] Chang K-C, Lin YQ: Functional Analysis(I). Peking University Press, Peking, China; 1987.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.